Alert archive / Alabama / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 41, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 14, 2019, 5:26 AM CDT for Butler County, Crenshaw County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2019, 5:26 AM CDT (10:26 UTC)
- Expired
- Apr 14, 2019, 6:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, AL, Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 89 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 2:45 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 506 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.3
The text
As transmitted.
228
WUUS54 KMOB 141026
SVRMOB
ALC013-041-141115-
/O.NEW.KMOB.SV.W.0041.190414T1026Z-190414T1115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
526 AM CDT Sun Apr 14 2019
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Butler County in south central Alabama...
Crenshaw County in south central Alabama...
* Until 615 AM CDT.
* At 526 AM CDT, severe thunderstorms were located along a line
extending from 3 miles southwest of Lowndes County Airport to 4
miles northeast of Evergreen, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Greenville, Luverne, Georgiana, Brantley, McKenzie, Rutledge,
Dozier, Glenwood, Petrey and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 AM CDT for south central
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3153 8620 3144 8620 3146 8628 3153 8628
3145 8640 3153 8640 3152 8675 3155 8687
3159 8689 3197 8662 3196 8641 3205 8640
3205 8630 3197 8630 3196 8619 3179 8620
3179 8615 3162 8618 3162 8615 3156 8614
TIME...MOT...LOC 1026Z 248DEG 29KT 3193 8663 3149 8692
HAIL...<.75IN
WIND...60MPH
$$
JLHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:57 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 14, 3:57 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
357 AM CDT Sun Apr 14 2019
.NEAR TERM /Now Through Sunday night/...A line of showers and
thunderstorms will continue to move eastward across the area ahead
of a cold front. A slight risk for severe storms continues along and
ahead of this line. The main threat will be damaging straight line
winds, although an isolated tornado remains possible due to the
strong low level shear. The showers and thunderstorms will likely be
east of the area by mid-morning as the cold front moves east. Clouds
will be slower to clear (especially across northern zones) as the
axis of the upper trough will linger to the west until later this
afternoon/evening. Gusty winds will continue through early this
evening and the Wind Advisory has been extended through 7 pm this
evening. A cooler and drier airmass moves in this afternoon through
tonight. Highs today will range from the upper 70s across eastern
zones to mid 60s across southeast Mississippi. Lows tonight will
range from the low 40s inland to upper 40s and low 50s along the
coast. 13/JC
.SHORT TERM /Monday Through Tuesday night/...Surface high pressure
will drift east across the forecast area Monday and Monday night
with a much lighter northwesterly flow on Monday then becoming more
east and southeasterly Monday night as the ridge axis moves to the
east of the area. On Tuesday and Tuesday night, a light to moderate
return flow from the southeast will prevail. Mostly clear skies and
no precipitation expected in the short term period with near normal
or slightly above normal temperatures. Highs Monday in the low to
mid 70s, then in the upper 70s to lower 80s on Tuesday. Monday night
lows in the mid to upper 40s over inland areas and lower 50s closer
to the coast. Lows Tuesday night slightly warmer, ranging from
the lower 50s inland to the upper 50s down toward the coast. 12/DS
.LONG TERM /Wednesday Through Saturday/...Wednesday and Wednesday
night will be a transition period as another frontal system develops
to the west of our forecast area. This front and associated showers
and thunderstorms will be spreading into our forecast area from the
west by midday Thursday and then quickly move east across our
forecast area Thursday evening, moving east of the forecast area by
around 12z Friday. This occurs as a deep upper trof develops over
the western and central portion of the country. The dynamics and
instabilities accompanying the Thursday system will again be quite
strong, with CAPES currently advertised in the 1200-1700 J/KG range
and 850 MB jet around 50 knots. SPC has our entire area highlighted
with a 15% probability of severe thunderstorms within 25 miles of a
point, so we will continue to monitor for another severe weather
event on Thursday and Thursday night. Friday through Saturday
this large upper trof axis moves east across the southeastern
states, and although precipitation chances are low due to little
low level moisture, will probably continue to have some high level
cloudiness. Mild temperatures with highs in the 70s and 80s
expected. Lows in the upper 50s and 60s Wednesday and Thursday
night, cooling into the 40s and 50s Friday night in the wake of
the front. 12/DS
&&
.MARINE...A strong southerly will become west to northwest through
tonight in the wake of a cold front. The strong northwest winds will
diminish early Monday. Southerly winds will redevelop by late
Tuesday then build through Thursday ahead of another strong upper
system approaching from the west. 13/JC
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 72 45 74 50 77 56 79 65 / 20 0 0 0 0 0 10 20
Pensacola 74 49 71 54 73 59 77 67 / 60 0 0 0 0 0 10 10
Destin 74 51 71 57 73 61 75 67 / 80 0 0 0 0 0 10 10
Evergreen 78 44 74 48 81 52 82 62 / 60 0 0 0 0 0 10 20
Waynesboro 66 42 72 47 78 52 78 62 / 10 0 0 0 0 0 10 30
Camden 76 43 72 48 81 53 81 62 / 40 0 0 0 0 0 10 20
Crestview 78 44 74 48 78 52 80 62 / 80 0 0 0 0 0 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 7 PM CDT this evening for ALZ051>060-261>266.
High Rip Current Risk through late tonight for ALZ265-266.
High Surf Advisory until 5 AM CDT Monday for ALZ265-266.
FL...Wind Advisory until 7 PM CDT this evening for FLZ201>206.
High Rip Current Risk through late tonight for FLZ202-204-206.
High Surf Advisory until 5 AM CDT Monday for FLZ202-204-206.
MS...Wind Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
079.
GM...Small Craft Advisory until 7 AM CDT Monday for GMZ630>636-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Apr 14, 12:18 AM CDT, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
1218 AM CDT Sun Apr 14 2019
ALZ051-052-MSZ067-075-076-140615-
Choctaw AL-Washington AL-Perry MS-Greene MS-Wayne MS-
1218 AM CDT Sun Apr 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CHOCTAW...NORTHWESTERN WASHINGTON...NORTHERN PERRY...WAYNE
AND NORTHERN GREENE COUNTIES UNTIL 115 AM CDT...
At 1217 AM CDT, the strong thunderstorms were located along a line
extending from near Quitman to 4 miles south of Sunrise, and moving
northeast at 60 mph.
Half inch hail and winds gusts of 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Waynesboro, Butler, Richton, Clara, Beaumont, New Augusta, Lisman,
Millry, State Line, Buckatunna, Silas, Pennington, Gilbertown and
Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 500 AM CDT for southwestern
Alabama...and southeastern Mississippi.
LAT...LON 3231 8793 3228 8793 3230 8794 3228 8802
3218 8801 3209 8804 3205 8812 3199 8810
3199 8807 3115 8864 3116 8914 3143 8915
3143 8894 3182 8894 3185 8865 3190 8847
3231 8842
TIME...MOT...LOC 0517Z 220DEG 51KT 3204 8868 3125 8921Special weather statement, Apr 14, 12:22 AM CDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
1222 AM CDT Sun Apr 14 2019
MSZ075-076-078-079-140615-
Stone MS-Perry MS-Greene MS-George MS-
1222 AM CDT Sun Apr 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN GEORGE...SOUTHERN PERRY...SOUTHWESTERN GREENE AND
STONE COUNTIES UNTIL 115 AM CDT...
At 1222 AM CDT, the strong thunderstorms were located along a line
extending from near Wiggins to 12 miles south of Waveland, and moving
northeast at 50 mph.
Half inch hail and winds gusts of 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Wiggins, Perkinston, McHenry and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 500 AM CDT for southeastern
Mississippi.
LAT...LON 3091 8928 3091 8914 3116 8914 3115 8864
3073 8867 3073 8888 3068 8889 3068 8924
3065 8925 3065 8934
TIME...MOT...LOC 0522Z 218DEG 43KT 3085 8910 3011 8942Special weather statement, Apr 14, 2:25 AM CDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Mobile AL
225 AM CDT Sun Apr 14 2019
ALZ052-053-261>265-MSZ076-079-140815-
Mobile Coastal AL-Clarke AL-Baldwin Central AL-Baldwin Inland AL-
Washington AL-Mobile Inland AL-Mobile Central AL-Greene MS-George MS-
225 AM CDT Sun Apr 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MOBILE...NORTHWESTERN BALDWIN...WASHINGTON...SOUTH CENTRAL
CLARKE...EASTERN GEORGE AND SOUTHEASTERN GREENE COUNTIES UNTIL 315 AM
CDT...
At 224 AM CDT, the strong thunderstorms were located along a line
extending from 5 miles west of McIntosh to 5 miles south of Gulf Park
Estates, and moving east at 30 mph.
Winds gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Midtown Mobile, Prichard, Tillmans Corner, Saraland, Theodore,
Chickasaw, Satsuma, Grand Bay, Citronelle, Lucedale, Bayou La Batre,
Creola, Chatom, Chunchula, Wagarville, Gulfcrest, Deer Park, Axis,
Tibbie and Mount Vernon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 500 AM CDT for south central
and southwestern Alabama...and southeastern Mississippi.
LAT...LON 3023 8828 3026 8818 3036 8819 3032 8826
3038 8824 3039 8840 3074 8841 3074 8871
3151 8829 3149 8766 3133 8779 3067 8803
3075 8804 3074 8805 3025 8815 3025 8818
TIME...MOT...LOC 0724Z 264DEG 25KT 3126 8813 3029 8875Local storm report, Apr 14, 4:02 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
402 AM CDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM TSTM WND DMG 1 S SARALAND 30.80N 88.07W
04/14/2019 MOBILE AL PUBLIC
SOCIAL MEDIA REPORT OF A TREE AND POWER
LINES DOWN ON LEON STREET IN SARALAND.
&&
DVBLocal storm report, Apr 14, 5:17 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
517 AM CDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 AM MARINE TSTM WIND FORT MORGAN 30.23N 88.03W
04/14/2019 M50 MPH BALDWIN AL MESONET
MARINE THUNDERSTORM WIND GUST OF 50MPH AT
THE MESONET STATION FMOA1 AT FORT MORGAN,
AL.
&&Local storm report, Apr 14, 5:24 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
524 AM CDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 AM MARINE TSTM WIND 2 SSW BROOKLEY FIELD AS 30.58N 88.07W
04/14/2019 M45 MPH MOBILE AL MESONET
MARINE THUNDERSTORM WIND GUST OF 45MPH AT
THE MESONET STATION XBUC AT THE BUCCANEER
YACHT CLUB.
&&
MBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:32 PM CDT | Coastal Flood Statement | MOB | Baldwin, Mobile | 7 hr |
| Apr 13, 10:58 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 33 min |
| Apr 13, 11:05 PM CDT | Tornado Warning | MOB | Choctaw, Washington | 25 min |
| Apr 13, 11:47 PM CDT | Special Weather Statement | MOB | Choctaw | 43 min |
| Apr 14, 12:16 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 44 min |
| Apr 14, 12:18 AM CDT | Special Weather Statement | MOB | Choctaw | 57 min |
| Apr 14, 12:22 AM CDT | Tornado Warning | MOB | Choctaw | 53 min |
| Apr 14, 12:26 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 49 min |
| Apr 14, 1:14 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 46 min |
| Apr 14, 2:25 AM CDT | Special Weather Statement | MOB | Mobile, Washington | 50 min |
| Apr 14, 3:06 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 39 min |
| Apr 14, 3:25 AM CDT | Tornado Warning | MOB | Mobile | 35 min |
| Apr 14, 3:26 AM CDT | Special Marine Warning | MOB | 94 min | |
| Apr 14, 3:40 AM CDT | Areal Flood Advisory | MOB | Clarke, Mobile, Washington | 3 hr |
| Apr 14, 3:47 AM CDT | Tornado Warning | MOB | Baldwin, Mobile | 28 min |
| Apr 14, 4:10 AM CDT | Areal Flood Advisory | MOB | Baldwin, Clarke, Monroe | 3 hr |
| Apr 14, 4:27 AM CDT | Special Marine Warning | MOB | 93 min | |
| Apr 14, 4:48 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Crenshaw | 42 min |
| Apr 14, 4:54 AM CDT | Special Marine Warning | MOB | 96 min | |
| Apr 14, 5:01 AM CDT | Areal Flood Advisory | MOB | Baldwin, Escambia | 3 hr |
| Apr 14, 5:16 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Escambia | 44 min |
| Apr 14, 5:24 AM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Escambia, Monroe | 3 hr |
| Apr 14, 5:37 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 53 min |
| Apr 14, 5:50 AM CDT | Special Marine Warning | MOB | 85 min | |
| Apr 14, 6:11 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 49 min |
| Apr 14, 6:24 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 36 min |
| Apr 14, 6:25 AM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 3 hr |
| Apr 14, 6:43 AM CDT | Tornado Warning | MOB | Crenshaw | 17 min |
| Apr 14, 7:11 AM CDT | Special Marine Warning | MOB | 94 min | |
| Apr 14, 7:25 AM CDT | Special Weather Statement | MOB | Crenshaw | 35 min |
| Apr 14, 8:37 AM CDT | Special Weather Statement | MOB | Covington | 23 min |
| Apr 14, 8:38 AM CDT | Special Marine Warning | MOB | 37 min | |
| Apr 14, 8:49 AM CDT | Special Marine Warning | MOB | 34 min | |
| Apr 14, 8:49 AM CDT | Special Marine Warning | MOB | 3 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.